Alert archive / Illinois / River Flood Warnings in 2017

River Flood Warning 8, NWS Lincoln, IL

January 26, 2017Peoria County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 26, 2017, 7:00 AM CST for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2017, 7:00 AM CST (13:00 UTC)
Expired
Jan 27, 2017, 12:00 PM CST
In force
29 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Peoria (PIAI2).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

563 
WGUS43 KILX 261300
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
700 AM CST THU JAN 26 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Illinois River near Peoria affecting Peoria...Tazewell AND Woodford
  COUNTIES

.Synopsis...

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC143-179-203-270300-
/O.NEW.KILX.FL.W.0008.170126T1300Z-170127T1800Z/
/PIAI2.1.ER.170126T0445Z.170126T1800Z.170127T1200Z.NO/
700 AM CST THU JAN 26 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River near Peoria.
* From this morning until Friday afternoon.
* At  645 AM Thursday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.0 feet...Some flooding begins to bottomland not 
  protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Peoria            18  18.1 Thu 7 AM    18.0   17.4   16.9


&&

LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
      4053 8988 4068 8965             

$$

37
2 follow-up statements
163 
WGUS83 KILX 261556
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
956 AM CST THU JAN 26 2017

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Peoria affecting Peoria, Tazewell and Woodford
  Counties. 
  Illinois River at Havana affecting Cass, Fulton and Mason Counties. 
  Illinois River at Beardstown affecting Brown, Cass, Morgan and
  Schuyler Counties. 
  
.The river at Peoria is currently cresting, and is expected to crest 
this afternoon at Havana. Around Beardstown, a slow rise will continue 
until Friday morning. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC143-179-203-270556-
/O.CON.KILX.FL.W.0008.000000T0000Z-170127T1800Z/
/PIAI2.1.ER.170126T0445Z.170126T1800Z.170127T1200Z.NO/
956 AM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River at Peoria. 
* Until Friday afternoon.
* At  945 AM Thursday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain nearly steady through this
  evening, then fall below flood stage Friday morning. 
* Impact...At 18.0 feet, some flooding begins to bottomland not 
  protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Peoria            18  18.1 Thu 10 AM   18.0   17.6   17.1


&&

LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
      4053 8988 4068 8965             

$$
ILC017-057-125-270556-
/O.CON.KILX.FL.W.0003.000000T0000Z-000000T0000Z/
/HAVI2.1.ER.170121T1115Z.170126T1545Z.000000T0000Z.NO/
956 AM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River at Havana. 
* Until further notice.
* At  945 AM Thursday the stage was 15.9 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain nearly steady through Friday morning, 
  before beginning a slow fall. 
* Impact...At 14.0 feet, minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Havana            14  15.9 Thu 10 AM   15.9   15.7   15.5


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
ILC009-017-137-169-270556-
/O.EXT.KILX.FL.W.0005.000000T0000Z-170201T0600Z/
/BEAI2.1.ER.170124T1900Z.170127T1200Z.170201T0000Z.NO/
956 AM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River at Beardstown. 
* Until late Tuesday night.
* At  845 AM Thursday the stage was 14.5 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 14.8 feet by 
  tomorrow morning. The river will fall below flood stage Tuesday 
  evening.
* Impact...At 14.4 feet, seepage problems begin in the Coal Creek 
  Drainage and Levee District.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Beardstown        14  14.5 Thu 9 AM    14.8   14.8   14.7


&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$
Geelhart
951 
WGUS83 KILX 270222
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
822 PM CST THU JAN 26 2017

...The Flood Warning continues for the following river in Illinois...

  Illinois River near Peoria affecting Peoria...Tazewell AND Woodford 
  COUNTIES
  Illinois River at Beardstown affecting Brown...Cass...Morgan AND 
  Schuyler COUNTIES
...The Flood Warning continues for the following river in Illinois...
  Illinois River at Havana affecting Cass...Fulton AND Mason COUNTIES

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC143-179-203-271200-
/O.EXT.KILX.FL.W.0008.000000T0000Z-170127T1200Z/
/PIAI2.1.ER.170126T0445Z.170126T1300Z.170127T0600Z.NO/
822 PM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River near Peoria. 
* Until Friday morning.
* At 745 PM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.0 feet...Some flooding begins to bottomland not 
  protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Peoria            18  18.0 Thu 8 PM    17.9   17.6   17.0

&&

LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
      4053 8988 4068 8965             

$$

ILC017-057-125-271622-
/O.CON.KILX.FL.W.0003.000000T0000Z-000000T0000Z/
/HAVI2.1.ER.170121T1115Z.170127T0145Z.000000T0000Z.NO/
822 PM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River at Havana. 
* Until FURTHER NOTICE.
* At 745 PM Thursday the stage was 16.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 16.0 feet 
  by Saturday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Havana            14  16.0 Thu 8 PM    16.0   16.0   15.8

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

ILC009-017-137-169-271622-
/O.EXT.KILX.FL.W.0005.000000T0000Z-170201T0000Z/
/BEAI2.1.ER.170124T1900Z.170127T0130Z.170131T1800Z.NO/
822 PM CST THU JAN 26 2017

The Flood Warning continues for
  The Illinois River at Beardstown. 
* Until Tuesday evening.
* At  745 PM Thursday the stage was 14.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek 
  Drainage and Levee District.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Illinois River
 Beardstown        14  14.7 Thu 8 PM    14.7   14.7   14.6

&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

Auten

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:25 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jan 26, 5:25 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
525 AM CST Thu Jan 26 2017

.SHORT TERM...(Today and tonight)
ISSUED AT 338 AM CST Thu Jan 26 2017

A large scale trough will remain over the Great Lakes and Midwest
extending well westward into the Southwest over the upcoming day.
Periodic disturbances will be embedded within the
northwesterly flow over central IL to bring occasional snow showers
and flurries. Otherwise...a large area of low cloud cover will
remain over the area for cloudy skies, and cold advection will
continue the downward trend in temperatures...as highs today only
reach the mid 30s and lows tonight reach the mid 20s.

Brisk WNW winds 15-20 mph with higher gusts will continue today, only
decreasing to 10-12 mph tonight. Although on-off snow showers and
flurries will persist through the upcoming day for most of central
IL, the main threat for any accumulations is through early morning
today as potentially a half inch to locally an inch may accumulate
along/north of I-74 as the strongest upper shortwave disturbance
crosses the area.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 338 AM CST Thu Jan 26 2017

00Z forecast models continue to show a broad/large upper level
trof entrenched across the eastern CONUS through this weekend,
providing central and southeast IL with a NNW upper level flow,
reinforcing pushes of colder air thru Sunday night, and periodic
light snow or flurries as shortwave rotate around the expansive
trough. Temperatures will be more typical of late January from
today through Monday.

A short wave trof is forecast to dive southeast into central IL by
18Z/noon Friday and this should support a few light snow showers or
scattered flurries especially north of I-70. Highs Fri of 29-35F
with Galesburg coldest and Lawrenceville mildest. West winds 10-15
mph and gusts up to 20 mph on Friday to make if feel colder with
mostly cloudy to overcast skies. Could be a few isolated light
snow showers or flurries Friday night and Saturday over northern
CWA as a few weak short waves pass by with mostly cloudy skies,
though less clouds south of I-70 Friday night. Lows in the lower
20s central IL and mid 20s southeast IL. Highs Saturday in the
low to mid 30s and WNW winds 10-15 mph and gusts up to 20 mph
again make it feel a bit cooler.

Still a threat of short waves nearby Saturday night but the stronger
short wave track southward into central IL during Sunday with best
chances of light snow showers across the area especially by Sunday
afternoon. Could be a dusting to a half inch possible by early
Sunday night. Lingered isolated light snow showers and flurries in
southeast IL Sunday evening, then dry. Highs Sunday 30-35F with
lows Sunday night in the upper teens and lower 20s, coolest
northeast CWA. Brisk nw winds on Sunday again make it feel colder.

High pressure ridge settles over IL by midday Monday bringing our
best chance of seeing more sunshine, partly to mostly cloudy day.
Increasing southerly winds Monday afternoon to bring a bit milder
highs in the mid 30s to near 40F. A northern stream short
wave/clipper system to track into the northern Plains Monday
afternoon and across the northern Great Lakes Tuesday. Still appears
best chances of snow will be north of central IL overnight Monday
night into Tue. Milder highs Tue in the upper 30s and lower 40s over
central IL, with mid 40s in southeast IL. Temps cool behind the
clipper system next Wed/Thu with highs back to normal in the mid to
upper 30s, ranging from 32F at Galesburg to 40F at Lawrenceville.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 525 AM CST Thu Jan 26 2017

Predominantly lower end MVFR ceilings expected over the next 24
hours across central IL terminals. Scattered snow flurries across
the area as well, however visibilities predominantly MVFR other
than this morning from KPIA-KBMI-KCMI northward until 15-16Z where
snow will predominantly produce MVFR visibilities as well. Winds
WNW around 15 kts with gusts 20-25 kts until 00Z...decreasing to
around 10 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...37
LONG TERM...07
AVIATION...37
Hazardous weather outlook, Jan 26, 5:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
549 AM CST THU JAN 26 2017

ILZ027>031-037-038-043>046-271200-
CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK-
TAZEWELL-VERMILION-WOODFORD-
549 AM CST THU JAN 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS, EAST CENTRAL ILLINOIS, NORTH CENTRAL ILLINOIS AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

LIGHT SNOW IS POSSIBLE THROUGH EARLY MORNING TODAY AND MAY
PRODUCE LIGHT ACCUMULATIONS LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ036-040>042-047>057-061>063-066>068-071>073-271200-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-
MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
549 AM CST THU JAN 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS, EAST CENTRAL ILLINOIS, SOUTH CENTRAL ILLINOIS,
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT...

MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM
FROM PEORIA THROUGH BEARDSTOWN, AS WELL AS ON THE EMBARRAS RIVER
NEAR LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM
FROM PEORIA THROUGH BEARDSTOWN FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

37

Nearby

River Flood Warnings in Illinois, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.